Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 19, 2010, 4:55 PM PST for San Bernardino County, California. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 19, 2010, 4:55 PM PST (00:55 UTC)
- Expired
- Dec 19, 2010, 11:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 6:48 PM PST | FLASH FLOOD | 9 Nne Barstow, CA | CALIFORNIA HIGHWAY PATROL REPORTED TWO MALES WERE REPORTED STUCK IN A VEHICLE DUE TO WATER FLOWING ACROSS THE ROAD NEAR THE INTERSECTION OF IRWIN ROAD AND COOPER CITY ROAD. |
| Dec 19, 7:20 PM PST | FLASH FLOOD | 2 W Barstow, CA | INTERSECTION OF CEDAR RD AND JASPER RD FLOODED WITH A VEHICLE POSSIBLY STALLED IN THE WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WGUS55 KVEF 200055 FFWVEF CAC071-200700- /O.NEW.KVEF.FF.W.0067.101220T0055Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PST SUN DEC 19 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... THIS INCLUDES THE LOCATIONS OF...DAGGETT...BARSTOW...FORT IRWIN * UNTIL 1100 PM PST * AT 448 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT MODERATE TO HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRONA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ JH
6 follow-up statements
631 WGUS75 KVEF 200215 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 615 PM PST SUN DEC 19 2010 CAC071-200700- /O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 615 PM PST SUN DEC 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 607 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE RAIN WILL CONTINUE THROUGH THE EVENING...AND WILL LIKELY LEAD TO FLASH FLOODING IN SUSCEPTIBLE AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT IRWIN AND TRONA PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING. && LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ MORGAN
957 WGUS75 KVEF 200300 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 700 PM PST SUN DEC 19 2010 CAC071-200700- /O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 700 PM PST SUN DEC 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 654 PM PST...RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE CALIFORNIA HIGHWAY PATROL REPORTED A VEHICLE STUCK IN FLOODWATERS ON IRWIN ROAD NORTH OF BARSTOW. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT IRWIN AND TRONA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...SMALL STREAMS...DRAINAGE AREAS...HIGHWAYS...STREETS...RURAL DIRT ROADS AND LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ MORGAN
711 WGUS75 KVEF 200403 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 803 PM PST SUN DEC 19 2010 CAC071-200700- /O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 803 PM PST SUN DEC 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 758 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE CALIFORNIA HIGHWAY PATROL HAS REPORTED VEHICLES STUCK IN FLOODWATERS IN BARSTOW AND FORT IRWIN. ADDITIONAL RAIN THROUGH THE EVENING WILL AGGRAVATE THE SITUATION. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARSTOW...FORT IRWIN AND TRONA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...SMALL STREAMS...DRAINAGE AREAS...HIGHWAYS...STREETS...RURAL DIRT ROADS AND LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ MORGAN
504 WGUS75 KVEF 200459 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 859 PM PST SUN DEC 19 2010 CAC071-200700- /O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 859 PM PST SUN DEC 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 857 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE CALIFORNIA HIGHWAY PATROL HAD REPORTED FLOODING IN THE BARSTOW AND FORT IRWIN AREAS. ADDITIONAL RAIN THIS EVENING WILL AGGRAVATE THE ONGOING FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARSTOW...FORT IRWIN AND TRONA PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING. && LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ MORGAN
009 WGUS75 KVEF 200606 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 PM PST SUN DEC 19 2010 CAC071-200700- /O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 1006 PM PST SUN DEC 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 1001 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE RAIN WILL CONTINUE TO AGGRAVATE ONGOING FLOODING IN THE BARSTOW AND FORT IRWIN AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARSTOW...FORT IRWIN AND TRONA PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING. && LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ MORGAN
122 WGUS75 KVEF 200654 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 PM PST SUN DEC 19 2010 CAC071-200703- /O.EXP.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 1054 PM PST SUN DEC 19 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 1050 PM PST...RADAR INDICATED LIGHT TO MODERATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE SHERIFFS OFFICE AND HIGHWAY PATROL REPORTED ONLY ISOLATED MINOR NUISANCE FLOODING ONGOING...SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM. DRIVERS SHOULD REMAIN ALERT OVERNIGHT FOR STANDING WATER IN LOW SPOTS AND SHALLOW WATER FLOWING THROUGH DIPS IN THE ROADS. LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 19, 3:20 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 19, 3:20 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PST SUN DEC 19 2010 .SYNOPSIS...A PERSISTENT SOUTHWEST FLOW WILL BRING ABUNDANT PACIFIC MOISTURE ACROSS THE AREA THROUGH WEDNESDAY. HEAVY SNOW WILL FALL IN THE HIGHER ELEVATIONS OF THE SIERRA THROUGH AT LEAST TONIGHT. MEANWHILE VALLEY RAIN AND HIGH ELEVATION SNOW... GENERALLY ABOVE 8000 FEET...WILL BE SEEN OFF AND ON THROUGH WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL. && .SHORT TERM...MOST MOUNTAINOUS AREAS HAVE BEEN SEEING SIGNIFICANT PRECIPITATION TODAY WITH MOSTLY LIGHT RAIN IN MANY VALLEY LOCATIONS. HEAVY SNOW CONTINUED TO FALL IN THE SIERRA WITH A STORM TOTAL OF 45 INCHES SO FAR AT ASPENDELL THROUGH 2 PM TODAY. MODERATE TO HEAVY RAIN HAS BEEN FALLING MUCH OF THE DAY ON THE LOWER EASTERN SIERRA SLOPES AND IN THE OWENS VALLEY AND A FLOOD ADVISORY IS IN EFFECT THERE. THE SNOW LEVEL REMAINS QUITE HIGH AND IT LOOKS LIKE RAIN HAS BEEN FALLING UP TO OR EVEN ABOVE 8500 FEET IN THE SPRING MOUNTAINS. THE MOIST SOUTHWEST FLOW WILL CONTINUE OVER THE FORECAST AREA THROUGH TUESDAY NIGHT AND THEN THE LOW PRESSURE SYSTEM WHICH HAS BEEN PARKED OFF THE PACIFIC NORTHWEST COAST WILL FINALLY BECOME AN OPEN TROUGH AND MOVE THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. HEAVY SNOW WILL CONTINUE AT TIMES OVER THE SIERRA TONIGHT AND IT LOOKS LIKE THROUGH MONDAY SO THE WINTER STORM WARNING WAS EXTENDED UNTIL 4 PM MONDAY. WHILE THERE WILL BE SOME AREAS THAT RECEIVE A DECENT AMOUNT OF RAINFALL TONIGHT...THE BIGGEST CONCERN LOOKS TO BE LATE MONDAY THROUGH WEDNESDAY. THE MODELS CONTINUE TO DEVELOP A BAND OF PRECIPITATION GENERALLY ACROSS SAN BERNARDINO...CLARK...SOUTHEAST LINCOLN AND NORTHERN MOHAVE COUNTY MONDAY BY LATE MONDAY WHICH IS FORECAST TO PERSIST BASICALLY THROUGH WEDNESDAY. IT SEEMS THAT EACH MODEL HAS PREFERRED A SOMEWHAT DIFFERENT LOCATION AND ORIENTATION OF THIS BAND SO THE EXACT LOCATION OF THE MOST SIGNIFICANT RAINFALL REMAINS UNCERTAIN. DUE TO THE PERSISTENCE OF THIS BAND OF PRECIPITATION WE WILL BE CONCERNED ABOUT THE POSSIBILITY OF FLOODING WITH RISES IN WASHES AND RIVERS IN PORTIONS OF CLARK...LINCOLN AND MOHAVE COUNTIES LIKELY LATE MONDAY THROUGH WEDNESDAY. ANOTHER CONCERN IN ADDITION TO THE POSSIBILITY OF WIDESPREAD HEAVY RAIN WILL BE HEAVY SNOW IN THE MOUNTAINS. SNOW LEVELS WILL BE LOWERING AND CERTAINLY BY WEDNESDAY AND PERHAPS EARLIER...MAY BE LOW ENOUGH SUCH THAT SNOWFALL COULD IMPACT TRAVEL ON HIGHER ROADWAYS IN LINCOLN COUNTY AND INTO THE SPRING MOUNTAINS. WINTER WEATHER ADVISORIES OR WARNINGS MAY BE NEEDED AT SOME POINT FOR THESE AREAS. DRYING WILL FINALLY BEGIN TO TAKE PLACE WEDNESDAY NIGHT AS THE TROUGH AXIS MOVES INTO EASTERN UTAH AND RIDGING STARTS TO BUILD IN FROM THE WEST. PRECIPITATION CHANCES WILL BE ENDING OR DECREASING SIGNIFICANTLY FROM WEST TO EAST WEDNESDAY NIGHT. TEMPERATURES STILL LOOK TO BE FAIRLY CLOSE TO NORMAL THROUGH WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY...THE END TO THE LONG MOISTURE STREAM IS EXPECTED. MODELS IN AGREEMENT THAT THE TROUGH WILL BE EAST OF THE CWA THURSDAY MORNING. THERE WILL BE RESIDUAL PRECIPITATION IN THE EASTERN EDGE OF THE CWA. HAVE TRIMMED THOSE POPS FROM PREVIOUS FORECAST AND THEY MAY NEED TRIMMING MORE IF MODELS STAY ON TRACK WITH SPEED OF THE TROUGH. A BRIEF PERIOD OF RIDGING WILL MOVE IN ON THE TAIL OF THE EXITING SYSTEM LATE THURSDAY THROUGH FRIDAY. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL THESE TWO DAYS. SATURDAY WILL SEE A TEMPERATURE RISE TO ABOVE NORMAL LEVELS WITH SOUTHWEST FLOW KICKING IN AHEAD OF THE NEXT TROUGH APPROACHING THE COAST. DAY 7 SUNDAY IS A TOUGH CALL. MODELS A BIT INCONSISTENT ON TIMING AND DETAILS OF THE NEXT TROUGH COMING THROUGH. THEY HAVE SHOW A DECENT AMOUNT OF MOISTURE WITH THIS SYSTEM. HAVE KEPT IN THE POPS FAVORING THE NORTHWEST 2/3RDS OF THE FORECAST AREA WHERE CONFIDENCE IS HIGHER. && .AVIATION...FOR MCCARRAN...WINDS BIGGEST ISSUE FOR EARLY PART OF THE 00Z TAF. EXPECTED THE GUSTY SOUTH TO SOUTHWEST WINDS TO PERSIST THROUGH AT LEAST MIDNIGHT LOCAL WITH GUSTS AROUND 25 KNOTS. RAIN WILL BE CONTINUOUS TONIGHT OVER THE SPRING MOUNTAINS AND OCCASIONAL SHOWERS WILL ROLL OFF THE SPRINGS AND OVER KLAS. CEILINGS WILL RANGE 5000-7500 OVER THE VALLEY EXCEPT UNDER THE RAIN WHERE IT COULD BE 3500 FEET. MONDAY LATE MORNING AND INTO THE AFTERNOON WILL SEE THE RAIN BECOME MORE WIDESPREAD AND POSSIBLY CONTINUOUS. CEILINGS WILL DROP TO THE 4000-5000 FOOT LEVEL AND POSSIBLY LOWER. WINDS WILL BE LESS THAN TODAY FROM THE SOUTH AT 10 TO 20 KNOTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE PACIFIC MOISTURE STREAM WILL CONTINUE OVER THE AREA WITH THE MAIN AXIS SHIFTING SOUTH INTO SOUTHERN NEVADA AND NORTHERN ARIZONA. EXPECT RAIN AND LOW CEILINGS TO MOVE SOUTH TO THESE AREA WITH WIDESPREAD CIGS BELOW 3000 FEET. MOUNTAIN AREAS WILL CONTINUE TO SEE THEIR TOPS OBSCURED AND HAVE HEAVIER PRECIPITATION. THE OWENS VALLEY COULD POSSIBLY SEE RAIN END AND FOG SET IN MONDAY MORNING. THE SIERRA WILL CONTINUE TO SEE HEAVY SNOW AND STRONG WINDS THROUGH MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WINTER STORM WARNING UNTIL 4 PM PST MONDAY FOR CAZ519. && HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 19, 6:03 AM PST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 603 AM PST SUN DEC 19 2010 CAZ519-200300- EASTERN SIERRA SLOPES- 603 AM PST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 AM MONDAY MORNING. ADDITION ACCUMULATIONS OF 12 TO 24 INCHES MAY BE SEEN BY MONDAY MORNING AT THE 8000 FOOT LEVEL WITH 2 TO 3 ADDITIONAL FEET IN THE HIGHER ELEVATIONS. GUSTY WINDS AT TIMES WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE ON MONDAY BEFORE TAPERING OFF AND TURNING TO SHOWERS ON TUESDAY AND WEDNESDAY. DRYING WILL BE SEEN THURSDAY AND FRIDAY BUT ANOTHER STORM WILL BEGIN TO MOVE INTO THE AREA OVER THE CHRISTMAS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-CAZ520>527-NVZ014-017>020-022-200300- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 603 AM PST SUN DEC 19 2010 /703 AM MST SUN DEC 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT RAIN AND SNOW WILL OCCUR ACROSS THE REGION TODAY AND TONIGHT. MEASURABLE SNOWFALL WILL BE CONFINED TO ELEVATIONS ABOVE 8000 FEET WITH ACCUMULATIONS GENERALLY OF 1 TO 3 INCHES. LOCAL GUSTY WINDS TO NEAR 40 MPH WILL ALSO BE SEEN ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND SNOW WILL INCREASE...ESPECIALLY ALONG THE INTERSTATE 15 CORRIDOR MONDAY AND INTO TUESDAY BEFORE SLOWLY SHIFTING SOUTH ON WEDNESDAY. LOCALLY HEAVY RAINFALL MAY BE SEEN DURING THIS TIME WITH SNOW OVER THE HIGHEST ELEVATIONS. GUSTY WINDS ARE POSSIBLE ON MONDAY. THURSDAY AND FRIDAY WILL SEE A DRYING TREND...BUT ANOTHER STORM IS FORECAST TO MOVE INTO THE AREA ON CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-036-NVZ015-016-021-200300- NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 603 AM PST SUN DEC 19 2010 /703 AM MST SUN DEC 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT RAIN WILL OCCUR ACROSS THE REGION TODAY AND TONIGHT WITH LOCAL GUSTY WINDS TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND SNOW WILL INCREASE...ESPECIALLY TUESDAY INTO WEDNESDAY BEFORE MOVING OUT OF THE AREA THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM THE MONDAY AFTERNOON THROUGH WEDNESDAY TIMEFRAME WITH POSSIBLE TOTAL RAINFALL ACCUMULATIONS OF 3 INCHES OR MORE IN SOME AREAS. THIS RAINFALL WILL LIKELY INCREASE THE FLOW ALONG THE VIRGIN AND MUDDY RIVERS. AT THE SAME TIME...LOWERING SNOW LEVELS MAY CREATE ACCUMULATIONS AT THE HIGHER ELEVATIONS... ESPECIALLY TUESDAY AND WEDNESDAY. AFTER THE DRYING ON THURSDAY AND FRIDAY ANOTHER STORM WILL BE HEADING TOWARDS THE AREA ON CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 19, 2:09 PM PST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM FLASH FLOOD 4 W LONE PINE 36.59N 118.14W
12/19/2010 INYO CA LAW ENFORCEMENT
HEAVY RAIN WASHED A NUMBER OF BOULDERS ONTO WHITNEY
PORTAL ROAD WEST OF LONE PINE. WORK CREWS HAD TO BE
DISPATCHED TO CLEAR THEM OFF THE ROAD.
1200 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2010 M45.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED A STORM TOTAL OF 45 INCHES OF SNOW FOR
THIS EVENT IN ASPENDELL SINCE IT STARTED AT AN ELEVATION
OF 8500 FEET. 28 INCHES OF SNOW FELL FROM YESTERDAY
EVENING THROUGH 7 AM TODAY WITH AN ADDITIONAL 5 INCHES
BETWEEN 7 AM AND NOON. A FEW ASPEN TREE LIMBS WERE DOWNED
DUE TO THE HEAVY WET SNOW AND A NUMBER OF TREES WERE
BENDING FROM THE WEIGHT OF THE SNOW.
1240 PM HEAVY RAIN BISHOP 37.37N 118.40W
12/19/2010 M3.00 INCH INYO CA TRAINED SPOTTER
TRAINED SPOTTERS AS WELL AS BISHOP POLICE REPORTED A
NUMBER OF STREETS FLOODED IN BISHOP. WATER WAS UP TO 4
INCHES DEEP AND 4 FEET WIDE. SEVERAL YARDS FLOODED AND
RESIDENTS REQUESTED SANDBAGS TO PUT NEAR THEIR HOMES.
&&
STACHELSKILocal storm report, Dec 19, 2:28 PM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND GST TWENTYNINE PALMS MCAS 34.23N 116.06W
12/19/2010 M54.00 MPH SAN BERNARDINO CA ASOS
A 54 MPH PEAK WIND GUST WAS MEASURED AT THE TWENTNINE
PALMS MARINE CORPS AIR-GROUND COMBAT CENTER AT AN
ELEVATION OF 2054 FEET.
1115 AM NON-TSTM WND GST 1 S MERCURY 36.66N 116.00W
12/19/2010 M56.00 MPH NYE NV MESONET
A 56 MPH WIND GUST WAS MEASURED AT THE MERCURY A23
MESONET SITE AT AN ELEVATION OF 3676 FEET.
1234 PM NON-TSTM WND GST RED ROCK CANYON RAWS 36.14N 115.43W
12/19/2010 M48.00 MPH CLARK NV MESONET
RED ROCK CANYON RAWS REPORTED A WIND GUST OF 48 MPH AT AN
ELEVATION OF 3756 FEET.
&&
STACHELSKILocal storm report, Dec 19, 4:13 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD MT. CHARLESTON 36.28N 115.62W
12/19/2010 CLARK NV FIRE DEPT/RESCUE
A SMALL MUDSLIDE TOOK PLACE ON KYLE CANYON ROAD ON MT.
CHARLESTON WITH DEBRIS ONTO ONE LANE OF THE ROAD. THE
TIME OF THIS EVENT WAS ESTIMATED.
&&
STACHELSKILocal storm report, Dec 19, 4:30 PM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 1 S OLANCHA 36.26N 118.00W
12/19/2010 INYO CA TRAINED SPOTTER
A SPOTTER REPORTED AT LEAST A FOOT OF WATER WAS FLOWING
ACROSS HIGHWAY 395 JUST SOUTH OF OLANCHA. THE TIME OF
THIS EVENT WAS ESTIMATED.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:49 PM PST | Flash Flood Warning | VEF | Inyo | 6 hr |
| Dec 20, 1:32 AM PST | Areal Flood Advisory | VEF | San Bernardino | 88 min |
| Dec 20, 4:31 AM PST | Flash Flood Watch | VEF | Inyo, San Bernardino | 66 hr |
| Dec 20, 2:00 PM PST | Flash Flood Warning | VEF | San Bernardino | 18 hr |
| Dec 20, 2:23 PM PST | Areal Flood Advisory | VEF | 4 hr | |
| Dec 20, 2:51 PM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 20, 3:20 PM PST | Winter Storm Watch | VEF | Inyo | 12 hr |
| Dec 20, 3:25 PM PST | Areal Flood Advisory | VEF | Inyo, San Bernardino | 8 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.